Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 29, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Feb 9, 2014, 3:00 AM CST for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Feb 9, 2014, 9:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2014, 3:00 AM CST (09:00 UTC)
- In effect from
- Feb 9, 2014, 9:00 PM CST
- Expired
- Feb 10, 2014, 11:00 AM CST
- In force
- 14 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973 WWUS43 KARX 090900 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 300 AM CST SUN FEB 9 2014 ...ANOTHER NIGHT OF BITTERLY COLD WIND CHILLS... .WIND CHILLS WILL FALL INTO THE -20 TO -35 DEGREE RANGE TONIGHT AND MONDAY MORNING. WIND CHILLS THIS COLD WILL CAUSE FROST BITE IN LESS THAN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-091700- /O.NEW.KARX.WC.Y.0029.140210T0300Z-140210T1700Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 300 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY. * WIND CHILL WILL RANGE FROM -20 TO -35 DEGREE TONIGHT AND MONDAY MORNING. * WIND CHILLS THIS COLD WILL CAUSE FROST BITE IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE
9 follow-up statements
170 WWUS43 KARX 091406 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 806 AM CST SUN FEB 9 2014 ...ANOTHER NIGHT OF BITTERLY COLD WIND CHILLS EXPECTED TONIGHT... .WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND MONDAY MORNING. WIND CHILLS THIS COLD WILL CAUSE FROST BITE IN LESS THAN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-092215- /O.CON.KARX.WC.Y.0029.140210T0300Z-140210T1700Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 806 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY... * WIND CHILL WILL RANGE FROM -20 TO -35 DEGREE TONIGHT AND MONDAY MORNING. * WIND CHILLS THIS COLD WILL CAUSE FROST BITE IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE
149 WWUS43 KARX 091705 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1105 AM CST SUN FEB 9 2014 ...BITTER COLD WILL RETURN TONIGHT THROUGH TUESDAY... .WIND CHILLS WILL BE IN THE 20 BELOW TO 35 BELOW ZERO RANGE OVERNIGHT TONIGHT INTO MONDAY MORNING. WIND CHILLS THIS LOW MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-100115- /O.CON.KARX.WC.Y.0029.140210T0300Z-140210T1700Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1105 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY... * WIND CHILL VALUES WILL RANGE FROM -20 TO -35 DEGREE OVERNIGHT INTO MONDAY MORNING. * WIND CHILLS THIS COLD WILL MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MW
886 WWUS43 KARX 092155 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 355 PM CST SUN FEB 9 2014 ...BITTER COLD WIND CHILLS AGAIN TONIGHT INTO MONDAY... .WIND CHILLS WILL PLUNGE TO BETWEEN 20 BELOW AND 35 BELOW ZERO OVERNIGHT INTO MONDAY MORNING. WIND CHILLS THIS LOW MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN A HALF-HOUR OR LESS. BE PREPARED FOR THE COLD WEATHER IF YOU MUST TRAVEL OVERNIGHT. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-100600- /O.CON.KARX.WC.Y.0029.140210T0300Z-140210T1700Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 355 PM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY... * WIND CHILLS WILL FALL INTO THE TEENS AND 20S BELOW ZERO LATER THIS EVENING...AND COULD BE AS LOW AS 35 BELOW ZERO OVERNIGHT INTO MONDAY MORNING. * WIND CHILLS THIS COLD WILL MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MW
761 WWUS43 KARX 100100 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 700 PM CST SUN FEB 9 2014 ...BITTERLY COLD AIR MOVING INTO THE UPPER MISSISSIPPI RIVER VALLEY REGION... .WIND CHILLS HAVE ALREADY FALLEN TO 10 TO 20 BELOW ZERO AS OF 7 PM. ARCTIC AIR CONTINUING TO FLOW IN ON A NORTHWEST BREEZE WILL CAUSE WIND CHILLS TO PLUNGE TO BETWEEN 20 BELOW AND 35 BELOW ZERO OVERNIGHT INTO MONDAY MORNING. WIND CHILLS THIS LOW MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-100900- /O.CON.KARX.WC.Y.0029.140210T0300Z-140210T1700Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 700 PM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY... * EXPECT WIND CHILLS TO FALL INTO THE TEENS AND 20S BELOW ZERO BY MIDNIGHT...AND COULD BE AS LOW AS 35 BELOW ZERO OVERNIGHT INTO MONDAY MORNING. * WIND CHILLS THIS COLD MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. * FOR THOSE COMMUNITIES THAT ARE EXPERIENCING POTENTIAL FOR FREEZING OF WATER PIPES AND MAINS...ENSURE WATER IS RUNNING FROM YOUR INDOOR FAUCET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AJ
159 WWUS43 KARX 100343 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 943 PM CST SUN FEB 9 2014 ...BITTERLY COLD AIR CONTINUING TO MOVE INTO THE UPPER MISSISSIPPI RIVER VALLEY REGION... .WIND CHILLS HAVE ALREADY FALLEN TO 10 TO 20 BELOW ZERO AS OF 930 PM...WITH A FEW LOCATIONS SUCH AS CHARLES CITY AND OELWEIN IOWA DOWN TO 20 TO 30 BELOW ZERO. ARCTIC AIR CONTINUING TO FLOW IN ON A NORTHWEST BREEZE WILL CAUSE WIND CHILLS TO PLUNGE TO BETWEEN 20 BELOW AND 35 BELOW ZERO OVERNIGHT INTO MONDAY MORNING. WIND CHILLS THIS LOW MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101145- /O.CON.KARX.WC.Y.0029.000000T0000Z-140210T1700Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 943 PM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY... * PLAN ON WIND CHILLS BETWEEN 15 AND 35 BELOW ZERO THROUGH MONDAY MORNING. THE COLDEST WIND CHILLS ARE EXPECTED DURING THE MORNING COMMUTE. * WIND CHILLS THIS COLD MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. * FOR THOSE COMMUNITIES THAT ARE EXPERIENCING POTENTIAL FOR FREEZING OF WATER PIPES AND MAINS...ENSURE WATER IS RUNNING FROM YOUR INDOOR FAUCET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AJ
152 WWUS43 KARX 100541 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1141 PM CST SUN FEB 9 2014 ...BITTERLY COLD WIND CHILLS IN PLACE ACROSS THE UPPER MISSISSIPPI RIVER VALLEY REGION... .WIND CHILLS HAVE FALLEN INTO THE 15 TO 30 BELOW ZERO RANGE AS ARCTIC AIR CONTINUES TO POUR IN. THESE WIND CHILLS COULD FALL EVEN FURTHER...APPROACHING AS LOW AS 35 BELOW ZERO FOR THE MORNING COMMUTE. WIND CHILLS THIS LOW MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101345- /O.CON.KARX.WC.Y.0029.000000T0000Z-140210T1700Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1141 PM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY... * PLAN ON WIND CHILLS BETWEEN 15 AND 35 BELOW ZERO THROUGH MONDAY MORNING. THE COLDEST WIND CHILLS ARE EXPECTED DURING THE MORNING COMMUTE. * WIND CHILLS THIS COLD MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. * FOR THOSE COMMUNITIES THAT ARE EXPERIENCING POTENTIAL FOR FREEZING OF WATER PIPES AND MAINS...ENSURE WATER IS RUNNING FROM YOUR INDOOR FAUCET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AJ
157 WWUS43 KARX 100904 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 304 AM CST MON FEB 10 2014 ...BITTERLY COLD WIND CHILLS THIS MORNING... .WIND CHILLS REMAIN IN THE 15 TO 30 BELOW ZERO RANGE EARLY THIS MORNING. THE COLDEST WIND CHILL DURING THE PAST HOUR WAS 31 BELOW AT BOTH BLACK RIVER FALLS WISCONSIN AND CANTON MINNESOTA. THESE WIND CHILLS COULD FALL EVEN FURTHER...APPROACHING AS LOW AS 35 BELOW ZERO FOR THE MORNING COMMUTE. WIND CHILLS THIS LOW MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101700- /O.CON.KARX.WC.Y.0029.000000T0000Z-140210T1700Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 304 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * PLAN ON WIND CHILLS BETWEEN 15 AND 35 BELOW ZERO THIS MORNING. THE COLDEST WIND CHILLS ARE EXPECTED DURING THE MORNING COMMUTE. * WIND CHILLS THIS COLD MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE
592 WWUS43 KARX 101414 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 814 AM CST MON FEB 10 2014 ...BITTERLY COLD WIND CHILLS THIS MORNING... .WIND CHILLS REMAIN IN THE 15 TO 35 BELOW ZERO RANGE THIS MORNING. THE COLDEST WIND CHILL DURING THE PAST HOUR WAS 37 BELOW AT BLACK RIVER FALLS WISCONSIN. WIND CHILLS THIS LOW MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101700- /O.CON.KARX.WC.Y.0029.000000T0000Z-140210T1700Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 814 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * PLAN ON WIND CHILLS BETWEEN 15 AND 35 BELOW ZERO THIS MORNING. * WIND CHILLS THIS COLD MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE
809 WWUS43 KARX 101649 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1049 AM CST MON FEB 10 2014 ...WIND CHILLS IMPROVING LATE THIS MORNING... .WIND CHILLS HAVE MODERATED INTO THE -10 TO -20 DEGREE RANGE THIS LAST HOUR. LOOK FOR WIND CHILLS TO CONTINUE IMPROVING INTO THE -5 TO -15 DEGREE RANGE THROUGH THIS AFTERNOON. THEREFORE...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 11 AM THIS MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101800- /O.EXP.KARX.WC.Y.0029.000000T0000Z-140210T1700Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1049 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... WIND CHILLS HAVE MODERATED INTO THE -10 TO -20 DEGREE RANGE THIS LAST HOUR. LOOK FOR WIND CHILLS TO CONTINUE IMPROVING INTO THE -5 TO -15 DEGREE RANGE THROUGH THIS AFTERNOON. THEREFORE...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 11 AM THIS MORNING. $$ DAS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 10:39 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Feb 8, 10:39 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1039 PM CST SAT FEB 8 2014 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) ISSUED AT 247 PM CST SAT FEB 8 2014 WATER VAPOR IMAGERY/RAP 500 MB ANALYSIS THIS AFTERNOON HAS A MID- LEVEL LOW MOVING EAST ACROSS NORTHEAST IA. RADAR MOSAIC SHOWING AN AREA OF SNOW ALONG/AHEAD OF THIS WAVE ACROSS IA/SE MN/SOUTHERN WI/NORTHERN IL. EXTRAPOLATION OF WATER VAPOR/RADAR LOOP HAS THIS WAVE AND ASSOCIATED SNOW MOVING EAST AROUND 25KT. THIS WOULD HAVE THE SNOW EXITING THE AREA COMPLETELY BY EARLY THIS EVENING AROUND 6- 7 PM. SO FAR...1/2 INCH HAS FALLEN AT THE NWS OFFICE HERE WHILE 2-3 INCH AMOUNTS WERE REPORTED ACROSS PORTIONS OF NORTHEAST IA/FAR SOUTHWEST WI. OTHERWISE...TEMPERATURES ACROSS THE AREA WERE IN THE UPPER SINGLE DIGITS TO MIDDLE TEENS. FOR THE REST OF THE OVERNIGHT HOURS...BEHIND THE DEPARTING SNOW SYSTEM...SURFACE HIGH PRESSURE NOSES IN FROM THE NORTHERN PLAINS. WHILE MODELS SHOW ANOTHER WEAKER MID-LEVEL TROUGH DROPPING THROUGH THE CENTRAL PLAINS TOWARD THE OHIO RIVER VALLEY REGION. THIS WAVE PRODUCES SOME MORE LIGHT SNOW...BUT IT APPEARS THIS WILL REMAIN SOUTH OF THE FORECAST AREA. SKY COVER COULD BE A BIT TRICKY WITH THIS SYSTEM AND THE FACT THERE COULD BE SOME LEFT OVER LOWER CLOUDS LINGERING FROM TODAYS SYSTEM. THIS WILL IN TURN HAVE AN AFFECT ON TEMPERATURES OVERNIGHT. RIGHT NOW...THINKING LOWS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO SEEMS REASONABLE...BUT COULD END UP BEING A BIT COLDER IF CLOUDS DIMINISH TOWARD MORNING. WILL HAVE TO KEEP AN EYE ON THIS. FOR SUNDAY THROUGH SUNDAY NIGHT...ANOTHER BOUT OF ARCTIC AIR SEEPS BACK INTO THE AREA VIA HIGH PRESSURE MOVING OUT OF THE CENTRAL CANADIAN PLAINS INTO THE NORTHERN PLAINS/MN/IA. LOWS EARLY MONDAY MORNING ARE EXPECTED TO DIP INTO THE TEENS BELOW ZERO WITH NORTHWEST WINDS IN THE 5-10 MPH RANGE. THIS IS EXPECTED TO PRODUCE WIND CHILLS IN THE -25 TO -35 DEGREE RANGE. AS SUCH...WILL HAVE TO EVENTUALLY HAVE A WIND CHILL ADVISORY OUT TO COVER THIS. WILL LEAVE THIS TO THE MIDSHIFT CREW TONIGHT OR THE DAYSHIFT SUNDAY TO ISSUE. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 247 PM CST SAT FEB 8 2014 COLDER ARCTIC AIR CONTINUES MONDAY INTO TUESDAY. HIGHS MONDAY ARE EXPECTED TO TOP OFF ONLY IN THE SINGLE DIGITS ABOVE AND BELOW ZERO RANGE. AS THE HIGH DRIFTS OVERHEAD MONDAY NIGHT...CALM/VERY LIGHT WINDS WILL LEAD TO IDEAL RADIATIONAL COOLING...DROPPING TEMPERATURES BACK DOWN IN THE TEENS/LOWER 20S BELOW ZERO. PLAN ON HIGHS TUESDAY ONLY A FEW DEGREES HIGHER THAN MONDAY...IN THE SINGLE DIGITS TO LOWER TEENS. FINALLY...MODERATING TEMPERATURES WILL BE ON THE WAY FOR THE REST OF THE PERIOD AS UPPER FLOW PATTERN SHIFT MORE OFF THE PACIFIC. THIS FLOW IS EXPECTED TO WARM TEMPERATURES MORE TOWARD SEASONAL NORMALS WITH HIGHS IN THE 20S AND LOWS IN THE SINGLE DIGITS/TEENS ABOVE ZERO. HOWEVER...SEVERAL EMBEDDED MID-LEVEL TROUGHS ARE EXPECTED TO RIPPLE THROUGH THE AREA IN THIS FLOW FOR INTERMITTENT SMALLER CHANCES OF PRECIPITATION. NONE OF THESE WAVES APPEAR TO BE PARTICULARLY STRONG RIGHT NOW...BUT MAY HAVE TO PAY MORE ATTENTION TO THESE PACIFIC SYSTEMS AS THEY PRESENT A BETTER CHANCE FOR A MIXED VARIETY OF PRECIPITATION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1038 PM CST SAT FEB 8 2014 AN AREA OF MVFR TO VFR STRATUS HAS DEVELOPED ACROSS CENTRAL MINNESOTA...MOVING TO THE SOUTHEAST. THIS STRATUS SHOULD CROSS RST BETWEEN 06-09Z AND LSE BETWEEN 06-10Z...WITH THE MVFR CEILINGS MORE LIKELY AT RST BECAUSE OF THE HIGHER ELEVATION. SOME FLURRIES HAVE ALSO BEEN REPORTED OUT OF THE STRATUS. IN THE WAKE OF THE STRATUS...MOSTLY CLEAR SKIES ARE EVIDENT...ASSOCIATED WITH ARCTIC HIGH PRESSURE DROPPING SOUTHEAST OUT OF CANADA. THESE CLEAR SKIES SHOULD BE THE RULE AFTER THE STRATUS EXITS EARLY THIS MORNING. WINDS WILL PICK UP TOO THIS AFTERNOON AS THE HIGH PRESSURE AREA BUILDS IN...INCREASING TO 10 TO 15 KT. EXPECT WINDS TO DIMINISH SOME...PARTICULARLY AT LSE...DURING THE EVENING WITH LOSS OF DAYTIME HEATING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DAS LONG TERM...DAS AVIATION...AJ
Hazardous weather outlook, Feb 8, 4:00 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 400 PM CST SAT FEB 8 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-092200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 400 PM CST SAT FEB 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS WILL RANGE FROM 25 TO 35 BELOW ON MONDAY MORNING...AND 15 TO 30 BELOW ON TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MW
In the hours before
Local storm report, Feb 8, 9:29 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
929 PM CST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM SNOW EDGEWOOD 42.65N 91.40W
02/08/2014 M3.0 INCH CLAYTON IA EMERGENCY MANAGER
SNOW DURATION 24 HOURS OBSERVER LOCATION
EDGEWOOD
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Feb 8, 10:21 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 PM CST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM SNOW LANCASTER 42.85N 90.71W
02/08/2014 E2.5 INCH GRANT WI PUBLIC
SNOW DURATION 24 HOURS
&&
AJNearby
Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.